Alert archive / Minnesota / River Flood Watches in 2010
River Flood Watch 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood watch at Mar 12, 2010, 1:47 PM CST for Blue Earth County, Nicollet County, Minnesota. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 1:47 PM CST (19:47 UTC)
- Expired
- Mar 16, 2010, 6:44 PM CDT
- In force
- 4 days
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Blue Earth County, MN, Nicollet County, MN
The radar
The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Minnesota River at Mankato (MNKM5).
- Action stage
- 15 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Mar 12, 12:20 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 12, 12:20 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1220 PM CST FRI MAR 12 2010 .UPDATE...FOR 18Z AVIATION DISCUSSION BELOW && .DISCUSSION.../ISSUED 124 AM CST FRI MAR 12 2010/ MAIN FOCUS FOR THIS FORECAST PERIOD WILL BE RELATED TO THE DISTURBANCE ACROSS THE SOUTHERN GREAT LAKES AND HOW IT TRANSLATES W/NW THIS MORNING...THEN W/SW ACROSS WESTERN FA BY LATER THIS AFTN/TONIGHT. REGIONAL WV IMAGERY INDICATED A DISTURBANCE ACROSS SOUTHERN GREAT LAKES WITH AN AREA OF SHOWERS AND EMBEDDED TSRA ACROSS LAKE MICHIGAN/EASTERN WISCONSIN EARLY THIS MORNING. AN AREA OF ELEVATED CAPE WAS NOTED IN THIS AREA WHICH WILL TRANSLATE ACROSS THE NORTHERN FA LATER THIS MORNING/AFTN. THEREFORE...ISOLATED/SCATTERED RAIN/SHRA EARLY THIS MORNING...WILL LIKELY INCREASE IN AREAL COVERAGE AND POSSIBLY INTENSITY BY MID/LATE MORNING. LATER SHIFTS COULD ADD THUNDER IF WARRANTED...BUT CAPES REMAIN FAIRLY WEAK COMPARED TO THURSDAY MORNING WHERE TSRA WAS MORE WIDESPREAD ACROSS OUR SOUTHERN FA. AFTER THIS EVENING...THE MAIN UPPER LEVEL SYSTEM ACROSS WESTERN IOWA THIS MORNING...WILL SLOWLY MOVE S/SE WITH THE MAIN FORCING MOVING AWAY FROM OUR REGION. THERE REMAINS SOME WEAK LIFT AS MODELS ARE TRYING TO KEEP THIS MORNING SYSTEM ACROSS THE EASTERN DAKOTAS/WESTERN MN OVER THE NEXT SEVERAL DAYS. HOWEVER...IT REMAINS TOO WEAK TO CONTINUE HIGH POPS OR AT LEAST LIKELY OR CATEGORICAL AFTER TONIGHT. A PERIOD OF CLOUDY SKIES...DRIZZLE OR VERY LGT RAIN WILL LIKELY PERSIST AS THE UPPER LEVEL PATTERN REMAINS WEAK AND MOISTURE IN THE LOWEST 5000 FEET HOLDS ACROSS THE REGION. NOT UNTIL THE MIDDLE OF NEXT WEEK DOES ANY TYPE OF WEATHER PATTERN CHANGE WHICH WILL ALLOW FOR OUR STAGNANT PATTERN TO MODIFY. THIS PATTERN CHANGE HAS BEEN PERSISTENT IN THE MEDIUM RANGE MODELS FOR THE PAST TWO DAYS WHICH INCREASES MY CONFIDENCE IN THIS SCENARIO. HOWEVER...AT THE SAME TIME THIS PATTERN CHANGE MAY CAUSE TEMPERATURES TO COOL AFTER THE 18TH OF MARCH. ALTHOUGH THE NAEFS CONTINUES TO ADVERTISE A WARM PATTERN THROUGH THE END OF MARCH...THERE MAY BE A SLIGHT SHIFT BETWEEN THE 18TH AND 24TH WHERE TEMPERATURES FALL BACK TO NEAR OR SLIGHTLY BELOW NORMAL. ...JLT... && .AVIATION.../18Z TAF ISSUANCE/ THE AREA OF RAIN SHOWERS WILL CONTINUE SHIFTING ACROSS CENTRAL AND WEST CENTRAL MN THIS AFTERNOON. THE MAIN CONCERN REVOLVES AROUND VSBY TRENDS DURING THE PERIOD. KSTC/KAXN/KRWF WILL EXPERIENCE -RA WITH VSBYS GENERALLY FROM 2-4SM. AN AXIS OF CALM WINDS WITH VSBYS AROUND 1/2SM ADJACENT TO THE AREA OF RAIN WILL AFFECT KMSP AND KRNH THIS AFTERNOON...BUT IMPROVEMENT ABOVE 1SM IS EXPECTED AFTER 20Z. THE POTENTIAL FOR DENSE FOG RE-FORMATION WILL BE THE HIGHEST BETWEEN 00Z AND 09Z THIS EVENING...AFTER WHICH INCREASING NORTHERLY WINDS SHOULD PROVIDE ENOUGH MIXING TO KEEP VSBYS AOA 1-2SM...EXCEPT FOR POSSIBLY AT KAXN AND KRWF WHERE WINDS WILL BE LIGHTER. CEILING-WISE...LOW END IFR AND LIFR CONDITIONS WILL BE PREVALENT THROUGH THE PERIOD...WITH OCCASIONAL 100 FT CIGS POSSIBLE TONIGHT. KMSP...VSBYS IN THE 1/2SM TO 3/4SM RANGE SHOULD IMPROVE TO AOA 1SM AFTER 21Z. NORTH/NORTHEAST WINDS INCREASE TO BETWEEN 5 AND 7 KTS THIS EVENING...WHICH SHOULD HELP KEEP VSBYS AOA 1SM OVERNIGHT. A MORE NOTABLE WIND INCREASE ABOVE 10 KTS WILL OCCUR AROUND 15Z SATURDAY...WHEN VSBYS SHOULD IMPROVE TO AROUND 5SM. LIFR CIGS WILL PREVAIL THROUGH THE PERIOD...WITH MINOR IMPROVEMENTS TO AROUND 800 FT POSSIBLE AFTER 15Z SATURDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && LS/JLT
Hazardous weather outlook, Mar 12, 12:37 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1237 PM CST FRI MAR 12 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1237 PM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY DENSE FOG WILL BE POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE SNOW CONTINUES TO MELT...AND RUNOFF FROM THE RAINFALL AND SNOW BEGINS TO FILTER INTO AREAS STREAMS AND CREEKS...EXPECT SIGNIFICANT RISES IN AREA RIVERS OVER THE NEXT WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD WATCHES AND WARNINGS ACROSS MINNESOTA FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 12:49 PM CST | River Flood Warning | MPX | Blue Earth, Brown, Nicollet | 13 days |
| Mar 12, 12:49 PM CST | River Flood Warning | MPX | Blue Earth, Brown, Nicollet | 41 days |
| Mar 12, 12:49 PM CST | River Flood Warning | MPX | Carver, Scott | 28 days |
| Mar 12, 12:49 PM CST | River Flood Warning | MPX | Carver, Hennepin, Scott | 27 days |
| Mar 12, 1:47 PM CST | River Flood Watch | MPX | Chippewa, Renville, Yellow Medicine | 6 days |
Nearby
River Flood Watches in Minnesota, 2010Every river flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.